Side effects from metoprolol tatrate sudden dosage change?
- 23 Jan 2017 by bbcemt
- 27 January 2017
- high blood pressure, metoprolol, side effect, dosage, prescription, metoprolol tartrate
My husbands Doctor prescribed 25 mg twice a day of metoprolol tartrate which he was on for 30 days then when returning to the Doctors was prescribed 100 mg twice a day of the same for 30 days and when returning to the Doctors with numerous side effects was told that the drug store had given him the wrong dosage it should have remained at 25 mg twice a day, now I've read all of the side effects and the possible outcomes of this over dosage but what I can't find is what happens from going 200mg a day to 50mg aday abruptly, because my husband is having a difficult time, it's like he is still having the same side effects of the higher dosage. Its been 5 days since he started the 50mg again and I'm worried.
First let me start by saying I'm not a Dr. so everything that I am telling you is only from being on this medication. I am a 40 yr old male I was diagnosed with high bp at 21 yrs old I was originally prescribed atenolol along with losartan for the high bp and was on this combination for years but about 3 yrs ago I started having pvc's really bad so I was changed to metoprolol 200mg once daily. With in about 3 weeks my pvc's were completely gone I was thrilled. My pulse was good and bp was good. But over time I started feeling just really tired it was so gradual I really didn't notice it then I started getting lightheaded. Then started having very bad anxiety the bad side affects just kept piling on. So I talked my Dr. He recommended me to stop the Metoprolol so I started weaning off I went from 200mg daily to 100 mg daily that wasn't too bad. Pulse did increase a little with bp increasing as well but it came back down after a couple weeks. So now I am down from 100 daily to 50 daily this has been a bit more of challenge I am starting to feel a little better as far as energy but pulse gets high and nervousness sets in too. So about every 3rd or 4th day I will take a full 100mg then back off to 50 again as long as I can until my body starts not tolerating the lower dose. I'm hoping withing another 2 or 3 weeks I can bump back to 25mg daily. I truly wished I would have never started this medication it has many bad side effects that far outweigh the positives in my opinion. If you go to patient reviews from taking metoprolol you will see so many people who hate this drug and tell you all the bad side affects. Good luck
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Aug 2013 • 1 answer
Posted 12 Mar 2016 • 1 answer
Posted 10 Apr 2017 • 1 answer
Posted 10 Jul 2017 • 1 answer
Posted 18 Oct 2017 • 1 answer